MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9968
Medical Device Problem Codes Backflow (1064); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard administration set with needleless y-site(s) separated while in use causing leakage and back flow of blood with the iv.It was reported by the initial reporter that verbatim: per nurse she just started a client's iv and went to draw up her nutrients.When i came back and started iv pushing her nutrients through the port closest to the iv fluids, the tubing completely snapped in half and ivf were flowing everywhere on the ground and the client's iv started back flowing blood immediately.It made a mess and was very inconvenient for the client.Medline reference: (b)(6).Item: mx9968.Quantity affected: 1 case.Serial/lot number: (b)(6).Po #: (b)(6).
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 11-sep-2023.H.6.Investigation summary: the customer reported the tubing snapped and leaked, and returned 34 samples.The samples were pull tested for separation issues, and only a few samples verified the complaint.Device history record review for model mx9968 lot number 23049167 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 17apr2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Root cause traced to insufficient solvent.The manufacturing facility issued a quality notification to personnel on 5jun2023 to notify personnel to conduct periodic reviews of the solvent dispenser.This will lower the risk of solvent based separations in the tubing sets.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd maxguard administration set with needleless y-site(s) separated while in use causing leakage and back flow of blood with the iv.It was reported by the initial reporter that verbatim: per nurse she just started a client's iv and went to draw up her nutrients.When i came back and started iv pushing her nutrients through the port closest to the iv fluids, the tubing completely snapped in half and ivf were flowing everywhere on the ground and the client's iv started back flowing blood immediately.It made a mess and was very inconvenient for the client.

Brand Name
BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17484121
Report Number9616066-2023-01689
Device Sequence Number12604256
Product Code FPA
UDI-Device Identifier10885403237805
UDI-Public(01)10885403237805
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMX9968
Device Lot Number23049167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown